Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Green Bay, WI

June 20, 2007Waupaca County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 2007, 9:36 PM CDT for Waupaca County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2007, 9:36 PM CDT (02:36 UTC)
Expired
Jun 20, 2007, 10:00 PM CDT
In force
24 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Waupaca County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 2:10 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1814 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 210236
SVRGRB
WIC135-210300-
/O.NEW.KGRB.SV.W.0082.070621T0236Z-070621T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
936 PM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUPACA COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 1000 PM CDT

* AT 934 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF
  CLINTONVILLE TO 14 MILES SOUTHWEST OF CLINTONVILLE TO 19 MILES WEST
  OF NEW LONDON...OR ALONG A LINE EXTENDING FROM 21 MILES WEST OF
  SHAWANO TO 13 MILES NORTH OF WAUPACA TO 7 MILES NORTHWEST OF
  WAUPACA...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CLINTONVILLE BY 950 PM...
  NEW LONDON BY 955 PM...

THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.

LAT...LON 4468 8909 4453 8914 4437 8921 4434 8876
      4459 8875 4461 8861 4467 8860

$$

KIECKBUSCH
3 follow-up statements
000 
WWUS53 KGRB 210244
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
944 PM CDT WED JUN 20 2007

WIC135-210300-
/O.CON.KGRB.SV.W.0082.000000T0000Z-070621T0300Z/
WAUPACA-
944 PM CDT WED JUN 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR WAUPACA COUNTY...

AT 942 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED NEAR SYMCO...OR ABOUT 18 MILES NORTHEAST OF WAUPACA...
MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLINTONVILLE BY 950 PM...

THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4468 8909 4453 8914 4437 8921 4434 8876
      4459 8875 4461 8861 4467 8860

$$

KIECKBUSCH
000 
WWUS53 KGRB 210253
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
952 PM CDT WED JUN 20 2007

WIC135-210302-
/O.CON.KGRB.SV.W.0082.000000T0000Z-070621T0300Z/
WAUPACA-
952 PM CDT WED JUN 20 2007

...THE SEVERE THUNDERSTORM WARNING CONTINUES FOR WAUPACA COUNTY 
UNTIL 1000 PM CDT...

A SEVERE THUNDERSTORM WITH DAMAGING WINDS WAS LOCATED NEAR 
CLINTONVILLE...MOVING EAST AT 50 MPH. THIS STORM WILL AFFECT
FAR EASTERN WAUPACA COUNTY THROUGH 1000 PM.

LAT...LON 4468 8909 4453 8914 4437 8921 4434 8876
      4459 8875 4461 8861 4467 8860

$$

KIECKBUSCH
000 
WWUS53 KGRB 210301
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 PM CDT WED JUN 20 2007

WIC135-210311-
/O.EXP.KGRB.SV.W.0082.000000T0000Z-070621T0300Z/
WAUPACA-
1001 PM CDT WED JUN 20 2007

...THE SEVERE THUNDERSTORM WARNING FOR WAUPACA COUNTY EXPIRED AT 1000
PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4468 8909 4453 8914 4437 8921 4434 8876
      4459 8875 4461 8861 4467 8860

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:45 PM CDT, 7 hours 51 minutes earlier.

Area forecast discussion, Jun 20, 1:45 PM CDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
145 PM CDT WED JUN 20 2007

.SHORT TERM...TONIGHT AND THURSDAY...MAIN FOCUS IS ON SVR TSTMS THIS
AFTERNOON/EVENING.

COMBINATION OF MODERATE INSTABILITY...STRONG SHEAR AND DYNAMIC FORCING
WILL GENERATE SCT SVR TSTMS WITH DAMAGING WIND AND LARGE HAIL THIS
AFTERNOON AND EVG. EXPECT THE FOCUS TO BE PRIMARILY OVER C/EC WI AFTER
00Z. TSTMS SHOULD SHIFT SOUTH OF THE FA LATER THIS EVG...WITH A LULL IN
THE ACTIVITY LATE TONIGHT INTO THURSDAY MORNING. HAVE ADDED A CHC OF
TSTMS BACK INTO THE FCST OVER C/EC WI THURSDAY AFTERNOON...AS ELEVATED
INSTABILITY NORTH OF THE STALLED FRONTAL BOUNDARY WORKS ITS WAY BACK
INTO THE AREA.

GUIDANCE TEMPERATURES LOOK REASONABLE.

.LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. MEDIUM RANGE MODELS IN
REASONABLE AGREEMENT THROUGH THIS FORECAST PERIOD. THE ECMWF IS STRONGER
THAN THE UKMET AND GFS WITH AN UPPER LOW PASSING TO OUR SOUTHWEST FRIDAY
NIGHT. THE NORTHWEST UPPER FLOW ARGUES FOR GENERALLY DRY WEATHER UNTIL
THE UPPER FLOW FLATTENS EARLY NEXT WEEK.

.AVIATION...A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE LATE
AFTERNOON AND EARLY EVENING. STRONG THUNDERSTORMS WITH HAIL AND GUSTY
WINDS ARE POSSIBLE...BUT ACTIVITY WILL BE SCATTERED. THE FRONT WILL
CLEAR THE AREA BETWEEN 00Z AND 03Z...AND THEN IT WILL BE VFR THE REST OF
TONIGHT AND THURSDAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 20, 11:15 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT WED JUN 20 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1115 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS
AFTERNOON...AND OVER PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN
THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE ENTIRE
FORECAST AREA...ESPECIALLY FROM 3 PM TO 9 PM. THE PRIMARY THREAT WILL
BE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO GOLF BALL SIZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL WISCONSIN THURSDAY
NIGHT AND ACROSS THE ENTIRE REGION FRIDAY NIGHT. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE
REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-564-211100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1115 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS
A SLIGHT RISK OF SEVERE STORMS WITH GUSTY WINDS AND LARGE HAIL.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING OVER THE
BAY OF GREEN BAY...AND THE LAKE MICHIGAN WATERS ADJACENT TO DOOR COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE LAKE MICHIGAN WATERS FRIDAY NIGHT.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE NORTH OF STURGEON BAY SUNDAY NIGHT
AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

KIECKBUSCH
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 20, 8:41 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
841 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TORNADO          ANTIGO                  45.15N 89.15W
06/20/2007                   LANGLADE           WI   LAW ENFORCEMENT

            POSSIBLE TORNADO SOUTH OF ANTIGO. ROOF OFF SHED AND TREES
            DOWN. TIME APPROX.

&&
Local storm report, Jun 20, 8:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
850 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             NEOPIT                  44.98N 88.81W
06/20/2007  M1.00 INCH       MENOMINEE          WI   LAW ENFORCEMENT

0845 PM     HAIL             8 N WAUSAU              45.08N 89.63W
06/20/2007  E1.00 INCH       MARATHON           WI   PUBLIC

&&
Local storm report, Jun 20, 9:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             7 W MERRILL             45.18N 89.82W
06/20/2007  M0.75 INCH       LINCOLN            WI   PUBLIC

&&
Local storm report, Jun 20, 9:11 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
911 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             PULCIFER                44.84N 88.34W
06/20/2007  E0.88 INCH       SHAWANO            WI   TRAINED SPOTTER

&&
Local storm report, Jun 20, 9:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
920 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     HAIL             GILLETT                 44.90N 88.31W
06/20/2007  E1.75 INCH       OCONTO             WI   FIRE DEPT/RESCUE

            AND ESTIMATED 70 MPH WIND.

&&
Local storm report, Jun 20, 9:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
932 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     3 NE PULASKI            44.69N 88.19W
06/20/2007                   OCONTO             WI   LAW ENFORCEMENT

            LARGE TREE DOWN IN TOWN OF CHASE

&&

AUSTIN

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:15 PM CDTSevere Thunderstorm WarningGRBMarathon60 min
Jun 20, 7:38 PM CDTSevere Thunderstorm WarningGRBLincoln67 min
Jun 20, 8:08 PM CDTSevere Thunderstorm WarningGRBLanglade48 min
Jun 20, 8:15 PM CDTSevere Thunderstorm WarningGRBMarathon60 min
Jun 20, 8:21 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano54 min
Jun 20, 8:35 PM CDTSevere Thunderstorm WarningGRBBrown25 min
Jun 20, 8:48 PM CDTSevere Thunderstorm WarningGRBOutagamie19 min
Jun 20, 8:50 PM CDTSevere Thunderstorm WarningGRBOconto55 min
Jun 20, 9:10 PM CDTSevere Thunderstorm WarningGRBMarathon49 min
Jun 20, 9:15 PM CDTSevere Thunderstorm WarningGRBShawano15 min
Jun 20, 9:31 PM CDTSpecial Marine WarningGRB89 min
Jun 20, 9:48 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee27 min
Jun 20, 9:51 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano39 min
Jun 20, 10:59 PM CDTMarine Weather StatementGRB91 min
Jun 21, 12:25 AM CDTSevere Thunderstorm WarningGRBWood29 min
Jun 21, 1:13 AM CDTSevere Thunderstorm WarningGRBWaushara27 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.